Alert archive / Mississippi / Tornado Warnings in 2008
Tornado Warning 154, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Sep 1, 2008, 10:59 AM CDT for Forrest County, Lamar County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2008, 10:59 AM CDT (15:59 UTC)
- Expired
- Sep 1, 2008, 11:45 AM CDT
- In force
- 46 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Forrest County, MS, Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 6:30 AM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 623 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 494 m²/s²
- 0-3 km storm-relative helicity
- 553 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 011559
TORJAN
MSC035-073-011645-
/O.NEW.KJAN.TO.W.0154.080901T1559Z-080901T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1059 AM CDT MON SEP 1 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
FORREST COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PETAL...HATTIESBURG...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WEST HATTIESBURG...
* UNTIL 1145 AM CDT
* AT 1058 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
BAND OF SQUALLS CAPABLE OF PRODUCING TORNADOES MOVING INTO THE EASTERN
PART OF FORREST COUNTY. THE SQUALLS WERE MOVING NORTHWEST AT 57
MPH.
* THIS BAND OF POTENTIALLY TORNADIC SQUALLS WILL AFFECT FORREST AND
LAMAR COUNTIES THROUGH 1145 AM CDT.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3092 8934 3101 8935 3101 8941 3099 8943
3099 8946 3102 8951 3102 8954 3100 8955
3101 8965 3144 8965 3143 8915 3091 8913
TIME...MOT...LOC 1558Z 126DEG 50KT 3108 8909
$$
AEG3 follow-up statements
000
WWUS54 KJAN 011608
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1108 AM CDT MON SEP 1 2008
MSC035-073-011645-
/O.CON.KJAN.TO.W.0154.000000T0000Z-080901T1645Z/
FORREST MS-LAMAR MS-
1107 AM CDT MON SEP 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR LAMAR
AND FORREST COUNTIES...
AT 1107 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A TORNADO. THIS TORNADO WAS LOCATED NEAR MCLAURIN...OR 8 MILES
SOUTHWEST OF NEW AUGUSTA...MOVING NORTHWEST AT 42 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3092 8934 3101 8935 3101 8941 3099 8943
3099 8946 3102 8951 3102 8954 3100 8955
3101 8965 3144 8965 3143 8915 3091 8913
TIME...MOT...LOC 1607Z 126DEG 37KT 3114 8916
$$
AEG000
WWUS54 KJAN 011619
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1119 AM CDT MON SEP 1 2008
MSC035-073-011645-
/O.CON.KJAN.TO.W.0154.000000T0000Z-080901T1645Z/
FORREST MS-LAMAR MS-
1118 AM CDT MON SEP 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR LAMAR
AND FORREST COUNTIES...
AT 1118 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK TORNADO. THIS TORNADO WAS LOCATED 5 MILES WEST OF MCLAURIN...
OR 9 MILES SOUTH OF HATTIESBURG...MOVING NORTHWEST AT 53 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3092 8934 3101 8935 3101 8941 3099 8943
3099 8946 3102 8951 3102 8954 3100 8955
3101 8965 3144 8965 3143 8915 3091 8913
TIME...MOT...LOC 1618Z 115DEG 46KT 3120 8932
$$
AEG000
WWUS54 KJAN 011636
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1136 AM CDT MON SEP 1 2008
MSC035-073-011645-
/O.CON.KJAN.TO.W.0154.000000T0000Z-080901T1645Z/
FORREST MS-LAMAR MS-
1133 AM CDT MON SEP 1 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 AM CDT FOR LAMAR
AND FORREST COUNTIES...
AT 1133 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE NOW
TRACKING A BAND OF SQUALLS...CAPABLE OF PRODUCING TORNADOES...OVER
SOUTHERN LAMAR AND FORREST COUNTIES. ROTATION WAS DETECTED JUST
NORTHEAST OF LUMBERTON...AND ABOUT 5 MILES WEST OF MAXIE. ALL OF
THE ACTIVITY WAS MOVING NORTHWEST AT 50 MPH.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM CDT MONDAY AFTERNOON
FOR SOUTHERN MISSISSIPPI.
LAT...LON 3092 8934 3101 8935 3101 8941 3099 8943
3099 8946 3102 8951 3102 8954 3100 8955
3101 8965 3144 8965 3143 8915 3091 8913
TIME...MOT...LOC 1633Z 115DEG 46KT 3128 8953
$$
AEGWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 1, 4:58 AM CDT, 6 hours 1 minute earlier.
Area forecast discussion, Sep 1, 4:58 AM CDT, 6 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CDT MON SEP 1 2008
...HURRICANE GUSTAV NEARING LANDFALL...
.SHORT TERM...THE NEXT 48-60 HRS WILL BE ALL ABOUT GUSTAV...THE
REMNANTS AND WEATHER RISKS AS THE SYSTEM EVOLVES. LANDFALL LOOKS TO
BE EARLIER THAN PREV ANTICIPATED AND LIKELY VERY CLOSE TO PORT
FOURCHON BETWEEN 7-8 AM. SFC PRESSURE FALL COUPLET STRONG SUPPORTS
THIS WITH A NEARLY STEADY NW HEADING THROUGH SOUTH-CENTRAL LA.
A FEW MAIN ISSUES TO FOCUS ON FOR THE NEXT 24HRS. HOW MUCH WILL WILL
THE CWA GET AND WHAT IMPACTS TO EXPECT...TORNADO RISK...THEN
FLOODING POTENTIAL.
THE HIGHEST WINDS LOOK TO OCCUR ALONG THE HIGHWAY 84/98 CORRIDOR
FROM NATCHEZ TO HATTIESBURG. THIS AREA WILL LIKELY SEE SUSTAINED
30-45 MPH WITH GUSTS 50-65 MPH. EXPECT WIDESPREAD TREES/POWER LINES
DOWN WITH AN EXTENDED PERIOD OF POWER OUTAGES. THE AREA N OF HWY 84
TO I-20 SHOULD SEE SUSTAINED 20-35 MPH WITH GUSTS 40-50 MPH. SCT TO
WIDESPREAD TREE/POWER LINE DMG WITH A DECENT AMOUNT OF POWER
OUTAGES. NORTH OF I-20 WILL SEE SUSTAINED 18-25 MPH WITH GUSTS 30-40
MPH. SCT TREES WILL LIKELY COME DOWN. THE MAIN TIME FRAME FOR THE
STRONGEST WINDS WILL BE BETWEEN 8AM N THE SE TO AROUND MIDNIGHT IN
THE SW. WINDS SHOULD BEGIN TO DIMINISH FROM THAT POINT ON. DUE TO
THE FASTER SPEED...WE WILL REMOVE THE TS WIND WARNING AND WIND ADV
AT 09Z (4AM). THIS WILL ALSO ALLOW FOR A CLEANER SUITE OF PRODUCTS
WHICH IS QUITE LENGTHLY ALREADY.
THE MAIN SVR RISK WILL BE WITH TORNADOES IN THE OUT RAIN/STORM
BANDS. MY THINKING IS THAT GUSTAV MAY BE PROLIFIC TORNADO PRODUCER
AS THE DRY AIR INGREDIENT LOOKS TO BE PRESENT. STORM TRENDS THIS
MORNING SUPPORT THIS AS SEVERAL SUPERCELL STRUCTURES ARE/HAVE BEEN
MOVING ON SHORE ACROSS MOBILES CWA. THIS FAVORED TORNADO AREA WILL
ROTATE OUR WAY AND SHIFT W THROUGH THE DAY AND INTO THE TONIGHT
PERIOD. BEST RISK TODAY WILL BE SE OF A MERIDIAN TO BROOKHAVEN LINE.
THE FOCUS SHIFTS TO S OF A LAKE PROVIDENCE TO JACKSON TO LAUREL LINE
THIS EVENING/OVERNIGHT. MOST WILL BE BRIEF AND WEAK (EF0 TO EF1) BUT
STRONG SHEAR LOOKS TO SUPPORT A FEW STRONG TORNADOES AS WELL (EF2).
THE BRIEF PART IS TRICKY AS ANY TORNADO MAY COVER A LARGE DISTANCE
B/C OF THE FAST MOTIONS. DUE TO THIS INCREASED RISK...I HAVE/WILL
PLAY UP THE POTENTIAL MORE AND HAVE INCREASED THE PROBABILITIES TO
AROUND 12-18%.
AS FOR FLOODING...NOT REAL CONCERNED FOR THE TODAY PERIOD...BUT THE
RISK WILL INCREASE ACROSS THE S PORTION THROUGH THE AFTERNOON. THE
FLOODING POTENTIAL WILL REALLY INCREASE LATER TONIGHT AND ESPECIALLY
ON TUE. DURING THIS TIME...THE CENTER OF GUSTAV WILL SLOW AND ALLOW
FOR MORE OF A TRAINING SETUP...ESPECIALLY ACROSS THE W HALF. AREAS
W OF I-55...MAINLY AROUND THE MS RIVER...COULD SEE SOME 5-10 INCH
TOTALS DEPENDING ON HOW THE BANDS OF CONVECTION SET UP.
THE FLOODING AND TORNADO RISK WILL CONTINUE FOR TUE WITH A FOCUS
ACROSS THE W HALF OF THE CWA. WILL HAVE TO EVALUATE THE FLASH FLOOD
WATCH OVER THE NEXT FEW SHIFTS TO SEE IF IT NEEDS TO BE EXTENDED.
AGAIN...PARAMETERS ARE SETTING UP FOR AN ACTIVE TORNADO DAY. THIS
RISK MAY EXTEND INTO WEDNESDAY AS THE REMNANTS OF GUSTAV LINGER NEAR
THE AREA.
AS FOR FORECAST ELEMENTS...TWEAK TEMPS FOR SOME AREAS AS SOME WILL
BE COOLER DUE TO LONGER PERIODS OF PRECIP...OTHERS MAY GET WARMER
COME TUE/WED AS BRIEF BRAKES IN THE PRECIP WILL ALLOW FOR WARMING
WHICH WILL INCREASE INSTABILITY AND SUPPORT MORE STORMS. AS FOR
POPS...GENERALLY INCREASED POPS FOR ALL AREAS THROUGH WED. I ADDED
HEAVY RAIN AND TORNADOES INTO THE ZONES FOR THIS AFTERNOON THROUGH
TUES TO BETTER DESCRIBE THE RISK. I NORMALLY DONT LIKE TO MENTION
THUNDER WITH TROPICAL SYSTEMS...BUT GUSTAV HAS BEEN SUPPORTING SOME
LIGHTING EITHER IN THE CORE OR IN BANDS TO AT LEAST MENTION ISO
THUNDER WHILE WE ARE UNDER HIS INFLUENCE. /CME/
.LONG TERM...THE FORECAST FOR THE EXTENDED IS DIFFICULT BUT
CONTINUES TO LOOK LIKE IT COULD BE A WET ONE. THE MDLS CONTINUE TO
SUGGEST GUSTAV SLOWING DOWN CONSIDERABLY AND POSSIBLY STALLING
ACROSS NORTHWESTERN LA/ERN TX. IF THE REMNANTS OF GUSTAV DO STALL
OUT OR SLOW DOWN OVER THAT AREA THIS WILL SET THE STAGE FOR A
PROLONGED PERIOD OF RAIN. A FFA IS ALREADY IN EFFECT THROUGH WED EVN
AND IF THIS SCENARIO SETS UP THEN THAT WATCH WILL MOST LIKELY NEED
TO BE EXTENDED INTO THU WHERE IT LOOKS LIKE AN AREA OF HEAVY RAIN
COULD SET UP ACROSS NERN LA/SERN AR AND WRN MS. AFTER THU IT STILL
LOOKS LIKE THERE WILL BE A DECENT CHANCE FOR SOME RAIN INTO THE
WEEKEND. /CAB/
&&
.AVIATION...DISCUSSION WILL BE OUT IN A BIT.
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 82 72 82 75 / 73 91 93 84
MERIDIAN 82 74 83 73 / 69 81 86 65
VICKSBURG 84 71 82 72 / 68 94 98 92
HATTIESBURG 83 75 84 74 / 89 95 90 78
NATCHEZ 83 72 80 75 / 87 93 98 91
GREENVILLE 89 72 81 72 / 40 77 96 88
GREENWOOD 86 71 82 73 / 44 70 92 78
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM CDT TUESDAY FOR
MSZ018-019-025>046-050>052-057-058.
FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
EVENING FOR MSZ040>043-047>050-053>056-059>066-072>074.
TROPICAL STORM WIND WARNING FROM 10 AM THIS MORNING TO 4 AM CDT
TUESDAY FOR MSZ047>049-053>056-059>062.
TROPICAL STORM WIND WARNING UNTIL 4 AM CDT TUESDAY FOR
MSZ063>066-072>074.
LA...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM CDT TUESDAY FOR
LAZ007>009.
FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
EVENING FOR LAZ007>009-015-016-023>026.
TROPICAL STORM WIND WARNING FROM 10 AM THIS MORNING TO 4 AM CDT
TUESDAY FOR LAZ015-016-023>026.
AR...WIND ADVISORY FROM 10 AM THIS MORNING TO 4 AM CDT TUESDAY FOR
ARZ074-075.
FLASH FLOOD WATCH FROM 1 PM CDT THIS AFTERNOON THROUGH TUESDAY
EVENING FOR ARZ074-075.
&&
SHORT TERM: CME
LONG TERM: CABHazardous weather outlook, Sep 1, 7:04 AM CDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 704 AM CDT MON SEP 1 2008 ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>058- 021215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER- CLARKE- 704 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...SOUTHEAST ARKANSAS AND MOST OF SOUTH AND CENTRAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES NORTHWEST...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 20 TO 35 MPH WITH HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE WEST. DURING THE AFTERNOON AND EARLY EVENING...TORNADO WARNINGS MAY BECOME NUMEROUS AS ROTATING STORMS WILL LINE UP WITHIN THE OUTER BANDS. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE BY AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL LIKELY BE NEEDED TODAY THROUGH TUESDAY NIGHT. MSZ018-019-025>039-044>046-051-052-021215- BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA- WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE- 704 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST CENTRAL MISSISSIPPI...GENERALLY NORTH OF A GREENVILLE TO MERIDIAN LINE. .DAY ONE...TODAY AND TONIGHT AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES NORTHWEST...GUSTY WINDS...LOCALLY HEAVY RAINS AND A FEW TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 20 TO 25 MPH WITH HIGHER WIND GUSTS NEAR 35 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TODAY THROUGH TUESDAY. LAZ024-026-MSZ059>066-072>074-021215- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 704 AM CDT MON SEP 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN MISSISSIPPI...AREAS ALONG AND SOUTH OF HIGHWAY 84. .DAY ONE...TODAY AND TONIGHT AS HURRICANE GUSTAV MAKES LANDFALL AND STEADILY PUSHES NORTHWEST...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. EXPECT SUSTAINED WINDS TO INCREASE TO 30 TO 45 MPH WITH HIGHER WIND GUSTS BETWEEN 50 AND 65 MPH. THE STRONGEST WINDS WILL BE LOCATED WITHIN THE HEAVY OUTER RAIN BANDS. PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN EFFECT FOR MONDAY AFTERNOON THROUGH TUESDAY. TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS THROUGH TONIGHT. BY AFTERNOON AND EVENING...THE RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE WEST. DURING THE AFTERNOON AND EARLY EVENING...TORNADO WARNINGS MAY BECOME NUMEROUS AS ROTATING STORMS WILL LINE UP WITHIN THE OUTER RAIN BANDS. A FEW TORNADOES MAY BE ON THE STRONG SIDE. HEAVY RAIN POTENTIAL WILL INCREASE BY AFTERNOON AND ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AS THE REMNANTS OF GUSTAV LINGER...THE POTENTIAL FOR LOCALLY HEAVY RAIN...FLASH FLOODING AND SEVERAL TORNADOES WILL BE POSSIBLE ON TUESDAY. THE MAIN AREAS UNDER THIS RISK WILL BE ALONG AND WEST OF I-55. HOWEVER...THERE WILL REMAIN SOME RISK FOR THE ENTIRE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...WILL BE NEEDED TODAY THROUGH TUESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. CME
In the hours before
Special weather statement, Sep 1, 10:27 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1027 AM CDT MON SEP 1 2008 MSZ072>074-011630- FORREST MS-LAMAR MS-MARION MS- 1027 AM CDT MON SEP 1 2008 ...TROPICAL STORM FORCE WINDS APPROACHING COLUMBIA AND HATTIESBURG AREA... STRONGER WIND GUSTS OF UP TO 50 MPH WILL BE MOVING INTO THE COLUMBIA TO HATTIESBURG AREA LATE THIS MORNING. AT 1027 AM CDT...A STRONGER RAIN BAND ASSOCIATED WITH HURRICANE GUSTAV WAS MOVING INTO SOUTHERN PORTIONS OF MARION...LAMAR...AND FORREST COUNTIES. THIS RAIN BAND WILL CONTINUE TO MOVE SLOWLY NORTH AND BRING OCCASIONAL GUSTS TO NEAR 50 MPH. IN ADDITION...HEAVY RAINFALL RATES AROUND ONE INCH PER HOUR WILL BE POSSIBLE IN THIS AREA THROUGH NOON. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. EEC
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 11:27 AM CDT | Tornado Warning | JAN | Jasper, Jones | 47 min |
| Sep 1, 11:45 AM CDT | Tornado Warning | JAN | Forrest, Lamar | 60 min |
| Sep 1, 12:07 PM CDT | Tornado Warning | JAN | Smith | 38 min |
| Sep 1, 1:28 PM CDT | Tornado Warning | JAN | Lamar, Marion | 47 min |
| Sep 1, 1:32 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 43 min |
| Sep 1, 1:59 PM CDT | Tornado Warning | JAN | Jefferson Davis, Lawrence | 25 min |
| Sep 1, 2:12 PM CDT | Tornado Warning | JAN | Jasper, Jones | 48 min |
| Sep 1, 2:39 PM CDT | Tornado Warning | JAN | Smith | 51 min |
| Sep 1, 2:47 PM CDT | Tornado Warning | JAN | Clarke | 13 min |
| Sep 1, 2:57 PM CDT | Tornado Warning | JAN | Jasper | 33 min |
| Sep 1, 3:02 PM CDT | Tornado Warning | JAN | Clarke | 43 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Jasper | 47 min |
| Sep 1, 3:28 PM CDT | Tornado Warning | JAN | Scott, Smith | 47 min |
| Sep 1, 4:02 PM CDT | Tornado Warning | JAN | Rankin | 28 min |
| Sep 1, 4:07 PM CDT | Tornado Warning | JAN | Newton, Scott | 53 min |
| Sep 1, 4:12 PM CDT | Tornado Warning | JAN | Scott | 48 min |
| Sep 1, 4:21 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 54 min |
| Sep 1, 4:28 PM CDT | Tornado Warning | JAN | Rankin | 32 min |
| Sep 1, 4:37 PM CDT | Tornado Warning | JAN | Madison | 23 min |
| Sep 1, 4:57 PM CDT | Tornado Warning | JAN | Leake, Madison, Rankin, Scott | 33 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Clarke, Jasper | 43 min |
| Sep 1, 5:17 PM CDT | Tornado Warning | JAN | Neshoba | 28 min |
| Sep 1, 5:56 PM CDT | Tornado Warning | JAN | Newton, Scott | 49 min |
| Sep 1, 6:02 PM CDT | Lake Wind Advisory | JAN | Choctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more | 4 hr |
Nearby
Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.